Florida, 2006

Damaging Wind in Florida, April 8, 2006

April 8, 2006 · NWS JAX · 1 event in 1 county or zone

A decayed oak tree fell on and destroyed a mobile home. A significant weather alert was in effect for the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A decayed oak tree fell on and destroyed a mobile home. A significant weather alert was in effect for the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 8, 8:12 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 8, 8:12 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT SAT APR 8 2006

.SHORT TERM...SQUALL LINE CONTINUES TO MOVE ACROSS NORTHERN
FLORIDA AT THIS HOUR BUT TRENDS SHOW WARMING CLOUD TOPS OVER THE
PAST HOUR AND CORRESPONDING INTENSITY OF STORMS HAS DECREASED. WE
EXPERIENCED A LITTLE BIT OF EVERYTHING SEVERE WEATHER WISE THIS
EVENING WITH INITIALLY A HAIL EVENT OVER SOUTHEAST GEORGIA WITH
FAVORABLE STRONG MID LEVEL WINDS AND STEEP LAPSE RATES IN THE HAIL
GROWTH ZONE. AS THE STORMS PROGRESSED INTO THE SUWANNEE
VALLEY...HELICITY VALUES BECAME MARGINAL FOR SUPERCELL ACTIVITY
AND IN FACT OBSERVED SOME INTERESTING SIGNATURES WEST OF THE AREA
BUT NO CONFIRMED TORNADOES AS OF THIS WRITING IN THE FORECAST
AREA. FINALLY...BOW SEGMENT EVOLVED OVER SOUTHERN CAMDEN AND
NORTHERN NASSAU TO PRODUCE THE MOST SIGNIFICANT SEVERE WEATHER OF
THE EVENING WITH A FEW ROOFS BLOWN OFF STRUCTURES AND POWERLINES DOWN.

AS FOR THE REST OF THE NIGHT...DESPITE RECENT OVERALL WEAKENING
TREND AND WATCH EXPIRING...THERE REMAINS POTENTIAL FOR ISOLATED
SEVERE WITH CAPE VALUES IN THE 1500 TO 2000 RANGE OVER THE
SOUTHERN SECTIONS OF THE FORECAST AREA. LAPS INDICATES HELICITY
VALUES STILL APPROACHING 200 M2/S2 AND EXPECT CONTINUED WIND
THREAT WITH SQUALL LINE AND HAIL WITH CELLS ALONG THE LINE WHICH
PULSE UP. WILL UPDATE ZONE POPS TO INCREASE FOR SOUTHERN SECTIONS
AND TO END TORNADO WATCH.

&&

.MARINE...CURRENT FORECAST IN GOOD SHAPE AND FEW CHANGES ARE
PLANNED. WILL UPDATE TO REMOVE TORNADO WATCH.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     20 NM TO 60 NM OFFSHORE...ALTAMAHA SOUND GA TO FERNANDINA
     BEACH FL OUT 20 NM...FERNANDINA BEACH TO ST AUGUSTINE FL 20
     NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL
     OUT 20 NM...ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

DEESE/ZAPPE/KEEGAN/ENYEDI
Hazardous weather outlook, Apr 8, 8:14 PM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
914 PM EDT SAT APR 8 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
914 PM EDT SAT APR 8 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REMAINDER OF TONIGHT...

THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST FLORIDA UNTIL AROUND
MIDNIGHT. THESE THUNDERSTORMS ARE PRECEDING A COLD FRONT THAT WILL
CROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA AFTER MIDNIGHT AND
EARLY SUNDAY MORNING. STRONG STORMS ARE POSSIBLE WITH THE MAIN
CONCERNS BEING HAIL AND STRONG WINDS. LOCALIZED HEAVY RAINFALL FROM
STORMS WILL PRODUCE TEMPORARY MINOR FLOODING OF LOW LYING AREAS...AND
MAY CAUSE STREAMS TO SWELL. MOTORISTS SHOULD EXERCISE CAUTION ON
ROADS TONIGHT...AND PLEASE DO NOT DRIVE WATER OF UNKNOWN DEPTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN ABOVE NORMAL RISK FOR RIP CURRENTS AT THE AREAS BEACHES
IS EXPECTED BY SUNDAY AND CONTINUING THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

In the hours before

Special weather statement, Apr 8, 9:07 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1007 PM EDT SAT APR 8 2006

FLZ036-037-090245-
ALACHUA-PUTNAM-
1007 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND PUTNAM
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1045 PM EDT...

AT 1007 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF ROCHELLE...OR ABOUT
10 MILES SOUTHEAST OF GAINESVILLE...MOVING EAST AT 40 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS
LAKE...LOCHLOOSA...GROVE PARK...MELROSE...JOHNSON...PUTNAM HALL AND
INTERLACHEN THROUGH 1045 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Apr 8, 9:14 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1014 PM EDT SAT APR 8 2006

FLZ033-090300-
ST. JOHNS-
1014 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL
1100 PM EDT...

AT 1014 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 2 MILES WEST
OF ST. AUGUSTINE BEACH TO 14 MILES WEST OF SOUTH PONTE VEDRA BEACH...
OR ALONG A LINE EXTENDING FROM 2 MILES WEST OF ST. AUGUSTINE BEACH TO
8 MILES SOUTHEAST OF FRUIT COVE...MOVING EAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE BEACH...ST.
AUGUSTINE...ANASTASIA...VILANO BEACH AND SOUTH PONTE VEDRA BEACH
THROUGH 1100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Local storm report, Apr 8, 10:00 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             5 S BROXTON             31.55N 82.89W
04/08/2006  E0.75 INCH       COFFEE             GA   PUBLIC

&&

DEESE
Special weather statement, Apr 8, 10:14 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1114 PM EDT SAT APR 8 2006

FLZ033-037-040-090415-
MARION-PUTNAM-ST. JOHNS-
1114 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION...ST. JOHNS
AND PUTNAM COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1215
AM EDT...

AT 1114 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HOG VALLEY...OR ABOUT 8 MILES SOUTH
OF INTERLACHEN...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND ORANGE SPRINGS...HOLLISTER...PALATKA...EAST
PALATKA...ORANGE MILLS...SPUDS AND HASTINGS THROUGH 1215 AM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Apr 8, 10:20 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             PINE GROVE              31.81N 82.45W
04/08/2006  M0.75 INCH       APPLING            GA   EMERGENCY MNGR

            DIME AND PENNY SIZE HAIL REPORTED AT STATE ROAD 341. ALSO
            WIND GUSTS TO 50 MPH.

0400 PM     FUNNEL CLOUD     DOUGLAS                 31.51N 82.85W
04/08/2006                   COFFEE             GA   PUBLIC

            FUNNEL CLOUD REPORTED BY THE PUBLIC.

0430 PM     TSTM WND DMG     HAZLEHURST              31.87N 82.60W
04/08/2006                   JEFF DAVIS         GA   LAW ENFORCEMENT

            POWERLINES AND TREES DOWN ALONG SR 221 AND 260 IN SW
            CORNER OF COUNTY.

0430 PM     HAIL             2 N HAZLEHURST          31.89N 82.60W
04/08/2006  E0.25 INCH       JEFF DAVIS         GA   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED ON ALTAMAHA RD AND LAKE
            ARROWHEAD RD NORTH OF HAZLEHURST.

0430 PM     HAIL             DOUGLAS                 31.51N 82.85W
04/08/2006  M0.25 INCH       COFFEE             GA   TRAINED SPOTTER

            PEA SIZE REPORTED IN DOUGLAS.

0430 PM     HAIL             5 S BROXTON             31.55N 82.89W
04/08/2006  E0.75 INCH       COFFEE             GA   PUBLIC

0619 PM     TSTM WND GST     HOMERVILLE              31.04N 82.75W
04/08/2006  E45 MPH          CLINCH             GA   TRAINED SPOTTER

            30 TO 45 MPH WINDS IN HOMERVILLE.

0619 PM     TSTM WND GST     HOMERVILLE              31.04N 82.75W
04/08/2006  E0 MPH           CLINCH             GA   TRAINED SPOTTER

            30 TO 45 MPH WINDS IN HOMERVILLE.

0622 PM     TSTM WND GST     HOMERVILLE              31.04N 82.75W
04/08/2006  E45 MPH          CLINCH             GA   TRAINED SPOTTER

            30 TO 45 MPH WINDS IN HOMERVILLE.

0634 PM     HAIL             BRUNSWICK               31.14N 81.47W
04/08/2006  E0.25 INCH       GLYNN              GA   NWS EMPLOYEE

            RETIRED NWS EMPLOYEE REPORTS PEA SIZE HAIL AND 40 MPH
            WINDS.

0634 PM     HAIL             BRUNSWICK               31.14N 81.47W
04/08/2006  M1.75 INCH       GLYNN              GA   PUBLIC

            GOLF BALL SIZE HAIL AND BROKEN WINDSHIELD REPORTED JUST
            SOUTH OF GLENCO AIRPORT. ESTIMATED 50+ MPH WINDS BENDING
            PINE TREES.

0655 PM     TSTM WND DMG     KINGSLAND               30.79N 81.66W
04/08/2006                   CAMDEN             GA   LAW ENFORCEMENT

            POSSIBLE TORNADO AT EXIT 3 OF INTERSTAE 95. SEVERAL ROOFS
            BLOWN OFF ALONG HIGHWAY 40 AND PUBLIC REPORTING
            WINDSHIELD WIPERS RIPPED OFF CAR ON INTERSTATE 95.
            SEVERAL REPORTS OF FUNNEL CLOUDS BUT NO OFFICIAL REPORT
            OF TORNADO AT THIS TIME.

0729 PM     HAIL             HILLIARD                30.69N 81.92W
04/08/2006  M1.00 INCH       NASSAU             FL   NWS EMPLOYEE

            1 INCH SIZE HAIL REPORTED BY CWSU METEOROLIGIST ON DUTY

0745 PM     TSTM WND DMG     SUWANNEE SPRINGS        30.39N 82.94W
04/08/2006                   SUWANNEE           FL   LAW ENFORCEMENT

            ONE TREE ON HOME IN SUWANNEE SPRINGS AT COUNTY ROAD 132
            AND 129. OTHER TREES OVER IN THAT AREA.

&&

ECZ
Special weather statement, Apr 8, 10:40 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 PM EDT SAT APR 8 2006

FLZ038-090430-
FLAGLER-
1140 PM EDT SAT APR 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 1230 AM EDT...

AT 1140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BUNNELL...MOVING
EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ESPANOLA...BUNNELL AND FLAGLER BEACH THROUGH 1230 AM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The radar

The Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 04:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
April 8, 11:30 PM EST
Where
Marion County, 14 mi E of Ocala
Measured
45 kt (52 mph) estimated gust
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
29.180, -81.900

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489897.